Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 17, 2021, 3:30 PM CDT for Pettis County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2021, 3:30 PM CDT (20:30 UTC)
- Expired
- Aug 17, 2021, 4:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.75 in
- Wind
- 50
County Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016
WWUS83 KEAX 172030
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
330 PM CDT Tue Aug 17 2021
MOZ044-045-054-172115-
Johnson MO-Pettis MO-Henry MO-
330 PM CDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of southwestern Pettis
and southeastern Johnson Counties through 415 PM CDT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm over
Green Ridge, or near Windsor. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Windsor and Green Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 9358 3870 9357 3869 9328 3853 9329
3851 9329 3851 9351 3850 9352
TIME...MOT...LOC 2030Z 079DEG 2KT 3859 9343
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
BMWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 17, 3:23 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 17, 3:23 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 323 PM CDT Tue Aug 17 2021 .Discussion... Issued at 323 PM CDT TUE AUG 17 2021 Message of the Day - Isolated showers and storms continue this afternoon and evening, mainly along and south of the Missouri River. No severe weather is expected, but could see some gusty winds. - Isolated showers and storms are possible again tomorrow afternoon and evening, mainly east of I-35. No severe weather is expected, but could see some gusty winds. - On and off scattered storms are expected Thursday afternoon through Friday night. There is potential for a few storms to become strong. Discussion Diurnal heating and an upper level shortwave trough are helping isolated showers and storms develop this afternoon. This activity should mainly stay along and south of the Missouri River and will continue through sunset. Deep layer shear is less than 20 kts, so anything that develops will go up and down fairly quickly with little organization. Severe storms are not expected, but could see some gusty winds (30-40 mph), especially as storms collapse. The same scenario is expected for Wednesday afternoon and evening, except the best location for isolated showers and storms is going to be mainly east of I-35. Thursday, a warm front will push north bringing another chance for storms, mainly south of HWY 36. Storm chances will continue Thursday night through Friday night as a low pressure system gradually moves east through the Midwest. This will be the best chance for storms across the area this week. Severe weather is not anticipated right now, but there is potential for a few strong storms. Temperature-wise, expect highs in the mid to upper 80s to near 90 over the weekend, with lows in the 60s and 70s. && .Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1224 PM CDT TUE AUG 17 2021 VFR conditions are expected for this TAF period. Diurnal cu has started to develop and will continue to spread across the region this afternoon. A few isolated storms will likely develop this afternoon, mainly south of I-70. KC terminals should remain dry. The clouds and storm chances will diminish once the sun goes down. Overnight hours will be quiet. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...Atkins
Hazardous weather outlook, Aug 17, 4:55 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 455 AM CDT Tue Aug 17 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 455 AM CDT Tue Aug 17 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Another mostly dry day is expected across the area. There is a slight chance for some isolated, non-severe storms this afternoon for areas near the KC Metro and south of I-70. No weather concerns are present at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday also holds another chance for some isolated, non-severe thunderstorms in the afternoon with no major weather concerns. The next best chance for widespread rain still lies late Thursday into Friday. There is no severe weather concerns present at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 17, 3:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
330 PM CDT Tue Aug 17 2021
MOZ044-045-054-172115-
Johnson MO-Pettis MO-Henry MO-
330 PM CDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of southwestern Pettis
and southeastern Johnson Counties through 415 PM CDT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm over
Green Ridge, or near Windsor. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Windsor and Green Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 9358 3870 9357 3869 9328 3853 9329
3851 9329 3851 9351 3850 9352
TIME...MOT...LOC 2030Z 079DEG 2KT 3859 9343
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BMWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:04 PM CDT | Special Weather Statement | EAX | Johnson | 41 min |
| Aug 17, 4:41 PM CDT | Special Weather Statement | EAX | Johnson | 34 min |
| Aug 17, 5:47 PM CDT | Special Weather Statement | EAX | Cass | 43 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.